MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COSGROVE-EDWARDS ANNULOPLASTY SYSTEM; ANNULOPLASTY RING

EDWARDS LIFESCIENCES COSGROVE-EDWARDS ANNULOPLASTY SYSTEM; ANNULOPLASTY RING
Model Number 4600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolytic Anemia (2279)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the device was not returned to edwards for evaluation.Attempts to retrieve device is in process.A supplemental mdr will be submitted once new information is received or upon completion of the investigation.Hemolytic anemia results from the premature destruction of red blood cells.It has multiple etiologies including autoimmune diseases, genetic disorders, infection, and drug reactions.There are several mechanisms for hemolytic anemia after mitral valve repair.It may be related to the mitral valve repair prosthesis and/or the annuloplasty ring when there is a jet of blood flow created from a para-ring leak, if there is a regurgitant jet directly pointed at the annuloplasty ring or if there is rapid acceleration of the jet within a narrow zone of para-ring dehiscence.The cause of the event cannot be determined at this time; however, patient factors may have contributed to the event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.Through the implant patient registry, it was learned that a patient with a 32mm 4600 mitral ring, was explanted after three months, 4 days due to a suture tear in the posterior leaflet of the mitral valve resulting in hemolytic anemia.The explanted ring was replaced with a 27mm 7300tfx mitral valve.The ring was removed and replaced with a with 27mm 7300tfx.The valve seated nicely without any leak.
 
Additional Manufacturer Narrative
H11: corrective data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
COSGROVE-EDWARDS ANNULOPLASTY SYSTEM
Common Device Name
ANNULOPLASTY RING
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key13003769
Report Number2015691-2021-06827
Device Sequence Number4316781
Product Code KRH
UDI-Device Identifier00690103020540
UDI-Public(01)00690103020540(17)250217
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K923367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age67 YR
Patient SexMale